Alert archive / Alabama / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 147, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Aug 7, 2015, 1:11 PM CDT for Marengo County, Alabama. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2015, 1:11 PM CDT (18:11 UTC)
- Expired
- Aug 7, 2015, 1:39 PM CDT
- In force
- 28 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Marengo County, AL
The radar
The Birmingham radar (KBMX), 135 km from the middle of the area, began a volume at 18:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 7, 10:22 AM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 6.2 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1186 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 789 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 203 m²/s²
- 0-3 km storm-relative helicity
- 255 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 6.3
The text
As transmitted, in the capitals the NWS used until 2016.
960
WUUS54 KBMX 071811
SVRBMX
ALC091-071915-
/O.NEW.KBMX.SV.W.0147.150807T1811Z-150807T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
111 PM CDT FRI AUG 7 2015
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN MARENGO COUNTY IN SOUTHWESTERN ALABAMA...
* UNTIL 215 PM CDT
* AT 111 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DUG HILL...
OR NEAR DEMOPOLIS...MOVING SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
DEMOPOLIS...LINDEN...UNIONTOWN...JEFFERSON...MYRTLEWOOD...
FAUNSDALE...DAYTON...PIN HOOK...CHICKASAW STATE PARK...
PROVIDENCE...OLD SPRING HILL...U.S. 80 AND AL 28...DEMOPOLIS
MUNICIPAL AIRPORT AND DEMOPOLIS LOCK AND DAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3245 8798 3252 8791 3252 8785 3254 8785
3255 8783 3252 8782 3252 8773 3248 8772
3248 8752 3234 8753 3217 8801 3226 8801
3228 8802 3231 8797 3230 8797 3230 8794
3228 8794 3231 8793 3238 8804 3242 8804
TIME...MOT...LOC 1811Z 326DEG 21KT 3251 8796
HAIL...<.75IN
WIND...60MPH
$$
05/MA2 follow-up statements
101
WWUS54 KBMX 071835
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
135 PM CDT FRI AUG 7 2015
ALC091-071915-
/O.CON.KBMX.SV.W.0147.000000T0000Z-150807T1915Z/
MARENGO AL-
135 PM CDT FRI AUG 7 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR CENTRAL MARENGO COUNTY...
AT 134 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR THOMASTON TO NEAR MYRTLEWOOD...MOVING SOUTHEAST
AT 20 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
LINDEN...UNIONTOWN...MYRTLEWOOD...DAYTON...CHICKASAW STATE PARK AND
PROVIDENCE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3228 8802 3228 8801 3229 8801 3231 8797
3230 8797 3230 8794 3228 8794 3229 8793
3231 8793 3248 8752 3234 8753 3217 8801
3226 8801
TIME...MOT...LOC 1834Z 330DEG 18KT 3230 8764 3224 8792
HAIL...<.75IN
WIND...60MPH
$$
05/MA628
WWUS54 KBMX 071839
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
139 PM CDT FRI AUG 7 2015
ALC091-071849-
/O.CAN.KBMX.SV.W.0147.000000T0000Z-150807T1915Z/
MARENGO AL-
139 PM CDT FRI AUG 7 2015
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MARENGO COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN
CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT FOR
SOUTHWESTERN ALABAMA.
LAT...LON 3228 8802 3228 8801 3229 8801 3231 8797
3230 8797 3230 8794 3228 8794 3229 8793
3231 8793 3248 8752 3234 8753 3217 8801
3226 8801
TIME...MOT...LOC 1838Z 326DEG 21KT 3228 8762 3222 8790
$$
05/MAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 12:48 PM CDT, 23 minutes earlier.
Area forecast discussion, Aug 7, 12:48 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1248 PM CDT FRI AUG 7 2015 .UPDATE... FOR 18Z AVIATION. && .DISCUSSION... FOR THE MORNING UPDATE...INTRODUCED A GREATER RISK OF SEVERE THUNDERSTORMS FOR THE SOUTHWEST HALF OF CENTRAL ALABAMA. CURRENTLY...STORM RELATIVE HELICITIES ARE RATHER HIGH IN THE 150-250 RANGE. THIS IS IN THE REALM OF TORNADO GENESIS...BUT ALL MODEL OUTPUT SUGGEST THESE HELICITY VALUES GO DOWN ALL DAY AND WILL NOT BE SUFFICIENT WITHIN A FEW HOURS. THE LATEST VISIBLE SATELLITE IMAGERY HAS A DISTINCT THERMAL BOUNDARY DEVELOPING WITH LOW STATUS FROM HAMILTON TO AUBURN. AREAS SOUTHWEST OF THIS LINE WILL HEAT UP RATHER QUICKLY UNDER MOSTLY SUNNY CONDITIONS. SBCAPE VALUES ARE FORECAST TO JUMP INTO THE 4-5K RANGE BY EARLY THIS AFTERNOON...WHICH MAY BE A BIT HIGH...BUT NONETHELESS WILL BE RATHER HIGH. LIS...SHOWALTER ALSO HINT AT MODERATE INSTABILITY. BULK SHEAR VALUES ARE ALSO A BIT HIGH FOR AUGUST IN THE 35 KT RANGE. THEREFORE...DAMAGING WINDS WILL BE THE MAIN THREAT FOR AREAS NEAR AND SOUTHWEST OF THIS BOUNDARY. THIS AREA IS GENERALLY FROM VERNON TO HOOVER TO AUBURN. AN ORGANIZED AREA OF THUNDERSTORMS WAS LOCATED NEAR MEMPHIS THIS MORNING AND PRODUCING WIND GUSTS GENERALLY JUST BELOW SEVERE CRITERIA...BUT COULD STILL KNOCK TREES DOWN AND CAUSE DAMAGE. AS INSTABILITY INCREASES OVER CENTRAL ALABAMA...THESE STORMS MAY INCREASE IN INTENSITY. ADDITIONALLY...A FEW WAVES ARE RIDING OVER HEAD INTO THE BASE OF THE UPPER TROUGH. THEREFORE...SOME UPWARD MOTION MAY ACTUALLY PRODUCE ADDITIONAL STORM DEVELOPMENT ALONG THIS AXIS NOT ASSOCIATED WITH THE STORMS NORTHEAST. THE MAIN TIMING WILL BE FROM 11 AM THROUGH 7 PM BUT MAY NEED TO BE ADJUSTED AS THE DEVELOMENT IS MONITORED. STAY TUNED. 75 && .AVIATION... 18Z TAF DISCUSSION. SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS CENTRAL ALABAMA THIS AFTERNOON. IT APPEASR THE HIGHEST THREAT AT ANY TERMINAL IS TCL...BUT ADDED VCTS FOR BHM/EET/MGM/TOI AFTER 20Z. A DIFFERENTIAL HEATING BOUNDARY WAS LOCATED NORTHWEST TO SOUTHEAST OVER CENTRAL ALABAMA. AN UPPER DISTURBANCE WILL RIDE NEAR THIS INTERFACE AND CREATED SOME CONVECTION AND CLOUDS. MOST TERMINALS WILL EXPERIENCE SOME VFR CEILINGS...BUT ADDED MVFR TEMPO TO TCL THIS AFTERNOON. CLOUDS AND STORMS DISSIPATE THIS EVENING. SOME MODEL OUTPUT INDICATES ANOTHER UPPER DISTURBANCE MOVING THROUGH. AT THIS TIME...WILL END CONVECTION BUT WILL MONITOR DEVELOPMENT CLOSELY THIS AFTERNOON UPSTREAM. SOME PATCHY FOG MAY DEVELOP AFTER MIDNIGHT BUT WILL ADDRESS IN LATER FORECAST. 75 && .FIRE WEATHER... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN MAINLY ACROSS THE SOUTHERN COUNTIES OF CENTRAL ALABAMA THIS AFTERNOON. HIGH PRESSURE WILL BUILD BACK INTO THE AREA AS WE MOVE INTO THE WEEKEND...TAKING RAIN CHANCES BACK DOWN TO MORE SEASONABLE LEVELS...AND ALLOWING TEMPERATURES TO CLIMB BACK ABOVE NORMAL. 08 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 70 92 71 96 74 / 10 10 10 10 10 ANNISTON 70 92 72 94 74 / 10 10 10 10 10 BIRMINGHAM 73 93 74 97 77 / 20 10 10 10 10 TUSCALOOSA 74 96 75 100 76 / 30 20 10 10 10 CALERA 73 93 74 97 76 / 20 10 10 10 10 AUBURN 73 93 75 95 76 / 20 10 10 10 10 MONTGOMERY 75 96 76 99 77 / 30 20 10 10 10 TROY 74 95 75 97 76 / 30 20 10 10 10 && .BMX WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 6 PM CDT THIS EVENING FOR AUTAUGA-DALLAS- LOWNDES-MONTGOMERY. &&
Hazardous weather outlook, Aug 7, 8:53 AM CDT, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 853 AM CDT FRI AUG 7 2015 ALZ011>015-017>050-081700- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 853 AM CDT FRI AUG 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THROUGH TONIGHT. SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE SOUTHWESTERN HALF OF CENTRAL ALABAMA. THIS AREA WILL GENERALLY BE ALONG AND SOUTH OF A LINE FROM VERNON TO HOOVER TO AUBURN...FROM 11 AM THROUGH 7 PM. THESE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AROUND 60 MPH. THE HEAT AND HUMIDITY WILL LEAD TO MAXIMUM HEAT INDICES OF 105 TO 109 DEGREES THIS AFTERNOON ACROSS SOUTHWEST CENTRAL ALABAMA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE HEAT AND HUMIDITY COULD LEAD TO HEAT INDICES NEAR OR ABOVE 105 DEGREES SATURDAY THROUGH TUESDAY ACROSS PORTIONS OF CENTRAL ALABAMA...ESPECIALLY THE SOUTH AND WEST. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BECOME NECESSARY TODAY.
In the hours before
Special weather statement, Aug 7, 12:32 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1232 PM CDT FRI AUG 7 2015
ALZ030-071815-
SUMTER AL-
1232 PM CDT FRI AUG 7 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SUMTER COUNTY UNTIL
115 PM CDT...
AT 1232 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER EMELLE...OR 11 MILES NORTHWEST OF LIVINGSTON...MOVING EAST AT 30
MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LIVINGSTON...GAINESVILLE...EPES...EMELLE...BLUFFPORT...THE UNIVERSITY
OF WEST ALABAMA...BOYD...GEIGER AND SUMTERVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3298 8834 3290 8819 3286 8816 3284 8818
3283 8818 3283 8814 3280 8810 3280 8807
3277 8808 3278 8810 3277 8811 3272 8808
3269 8812 3269 8804 3267 8806 3264 8806
3263 8808 3260 8806 3254 8807 3264 8838
TIME...MOT...LOC 1732Z 291DEG 27KT 3274 8829
05/MAThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 7:04 PM CDT | Severe Thunderstorm Warning | BMX | Lee, Russell | 41 min |
| Aug 6, 7:22 PM CDT | Special Weather Statement | BMX | Autauga, Elmore | 38 min |
| Aug 6, 7:41 PM CDT | Severe Thunderstorm Warning | BMX | Elmore, Macon, Montgomery, Tallapoosa | 64 min |
| Aug 6, 7:49 PM CDT | Special Weather Statement | BMX | Russell | 26 min |
| Aug 6, 8:21 PM CDT | Severe Thunderstorm Warning | BMX | Bullock, Macon, Montgomery | 54 min |
| Aug 6, 8:23 PM CDT | Areal Flood Advisory | BMX | Elmore, Macon, Montgomery | 2 hr |
| Aug 6, 8:53 PM CDT | Severe Thunderstorm Warning | BMX | Russell | 33 min |
| Aug 6, 9:04 PM CDT | Special Weather Statement | BMX | Barbour | 56 min |
| Aug 6, 9:28 PM CDT | Special Weather Statement | BMX | Pike | 62 min |
| Aug 6, 10:32 PM CDT | Special Weather Statement | BMX | Pike | 28 min |
| Aug 6, 10:39 PM CDT | Tornado Warning | BMX | Pike | 36 min |
| Aug 7, 1:08 AM CDT | Special Weather Statement | BMX | Chambers, Lee | 52 min |
| Aug 7, 5:52 AM CDT | Heat Advisory | BMX | Autauga, Dallas, Greene, Hale, Lowndes, Marengo and 5 more | 12 hr |
| Aug 7, 12:32 PM CDT | Special Weather Statement | BMX | Sumter | 43 min |
| Aug 7, 12:49 PM CDT | Severe Thunderstorm Warning | BMX | Sumter | 37 min |
| Aug 7, 1:42 PM CDT | Special Weather Statement | BMX | Marengo | 48 min |
| Aug 7, 2:24 PM CDT | Special Weather Statement | BMX | Pike | 36 min |
| Aug 7, 2:38 PM CDT | Special Weather Statement | BMX | Russell | 37 min |
| Aug 7, 2:52 PM CDT | Special Weather Statement | BMX | Bullock | 38 min |
| Aug 7, 3:27 PM CDT | Heat Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Chambers and 28 more | 3 days |
| Aug 7, 3:29 PM CDT | Special Weather Statement | BMX | Barbour | 61 min |
| Aug 7, 3:37 PM CDT | Special Weather Statement | BMX | Autauga | 38 min |
| Aug 7, 3:58 PM CDT | Special Weather Statement | BMX | Autauga | 32 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.